MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGMR373720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 04/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The field sales associate (fsa) reported the following to gore: on (b)(6) 2026, it was reported that the patient experienced an aortic dissection in the morning but was not treated until later that evening.During this period, there was no blood flow to the patient¿s left leg as a result of the dissection.The patient underwent a thoracic endovascular aortic repair (tevar) utilizing the gore® tag® conformable thoracic stent graft with active control system, which restored blood flow to the left leg.Additional information indicated that the left subclavian artery (lsa) was also involved in the dissection and was therefore covered.The physician also elected to stent the left common iliac artery and left external iliac artery using bare metal self-expanding stents.During this process, the bare metal stent in the common iliac collapsed and became significantly compressed, resulting in flow occlusion.A gore® viabahn® vbx device was also placed to restore flow.At approximately 3:00 am the following morning, the patient reported an inability to feel the right leg; however, this information was not communicated to the vascular team.At 7:00 am during physician rounds, it was noted that the patient had lost sensation in both legs.According to the fsa, the cardiac surgeon elected to maintain the patient¿s mean arterial pressure at 60 mmhg rather than increasing it per standard protocol, which may have contributed to the development of paralysis.A rescue protocol was initiated, which included a subclavian-carotid bypass and placement of a lumbar drain.At this time, the paralysis is persisting.According to the physician, the patient will likely require amputation of the left leg due to delays in treatment.The physician stated that neither the vbx device nor the tevar procedure contributed to the paralysis.The physician attributed the paralysis to the prolonged interval between the onset of the dissection and the initiation of the treatment administered.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25019340
Report Number2017233-2026-07435
Device Sequence Number10294995
Product Code MIH
UDI-Device Identifier00733132646821
UDI-Public(01)00733132646821(17)281002
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTGMR373720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer06/04/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale